Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

June 24, 2016Coffee County, Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 24, 2016, 1:13 AM CDT for Coffee County, Rutherford County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2016, 1:13 AM CDT (06:13 UTC)
Expired
Jun 24, 2016, 2:00 AM CDT
In force
47 min
Issued by
NWS Nashville, TN

Counties Coffee County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS84 KOHX 240613
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 AM CDT FRI JUN 24 2016
 
TNZ062-063-075-077-240700-
CANNON TN-RUTHERFORD TN-COFFEE TN-BEDFORD TN-
113 AM CDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHWESTERN
CANNON...NORTHEASTERN BEDFORD AND NORTHERN COFFEE COUNTIES UNTIL 200
AM CDT...

AT 113 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SMYRNA...OR 10 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT
50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...MANCHESTER...SMYRNA...LA VERGNE...NOLENSVILLE...
WALTERHILL...SUMMITVILLE...CHRISTIANA...BRADYVILLE AND BEECHGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3542 8616 3587 8662 3590 8662 3592 8663
      3594 8662 3597 8662 3598 8661 3599 8662
      3601 8661 3608 8649 3606 8644 3563 8597
      3561 8595 3559 8595 3556 8593
TIME...MOT...LOC 0611Z 318DEG 49KT 3599 8647 

$$

31

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 11:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 23, 11:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1138 PM CDT THU JUN 23 2016

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

At update time, we're still waiting for a line of showers and
thunderstorms oriented west to east across southern KY to push
into northern counties of Middle Tennessee. These storms have had
a history of producing damaging straight line winds and even one
cell has had a very impressive supercell structure and strong
rotation associated with it. This line will press south and
southeastward over the next couple of hours and while the severe
weather parameters are not as impressive over the mid-state
(instability waning as the sun goes down and weaker bulk shear
values), we still could see a couple of severe thunderstorm
warnings. The main threat will still be damaging straight line
winds for our northeast counties for the next couple of hours.

Made some updates a little while ago which went to increasing
PoPs, otherwise the current forecast is on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/CKV/CSV...Surface front is closing in on Middle Tennessee from
the north as a pre-frontal band of convection penetrates deeper
into the mid state. The most widespread activity is occurring east
of Nashville and along the Cumberland Plateau, and the HRRR shows
weakening activity lingering there well into the night. Also
expect some MVFR fog at CKV and CSV later tonight and tomorrow
morning. FROPA will occur after 12Z, prompting a wind shift to the
WNW and also VFR cigs for much of the day.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........08
Hazardous weather outlook, Jun 23, 10:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1052 PM CDT THU JUN 23 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-250400-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1052 PM CDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

27

In the hours before

Special weather statement, Jun 23, 10:26 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT THU JUN 23 2016

TNZ009>011-031>034-240415-
OVERTON TN-MACON TN-PICKETT TN-FENTRESS TN-PUTNAM TN-CLAY TN-
JACKSON TN-
1026 PM CDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...PICKETT...FENTRESS...
NORTHEASTERN PUTNAM...OVERTON...EASTERN MACON AND JACKSON COUNTIES
UNTIL 1115 PM CDT...

AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR RED BOILING SPRINGS TO NEAR
LIVINGSTON TO 6 MILES SOUTH OF MOUNT PISGAH. MOVEMENT WAS SOUTHEAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...GAINESBORO...BYRDSTOWN...ALGOOD...
RED BOILING SPRINGS...ALLARDT...RICKMAN...WOLF RIVER DOCK...
STANDING STONE STATE PARK...WHITLEYVILLE...CRAWFORD...MOSS...
PALL MALL...DALE HOLLOW LAKE...GRIMSLEY...
PICKETT STATE PARK AND CLARKRANGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
      3630 8480 3628 8488 3621 8491 3615 8491
      3615 8500 3617 8503 3613 8511 3631 8582
      3634 8584 3641 8583 3642 8589 3663 8602
      3661 8550 3663 8523 3660 8479 3640 8466
TIME...MOT...LOC 0326Z 317DEG 24KT 3657 8590 3643 8537 3657 8486

27
Local storm report, Jun 24, 12:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CDT FRI JUN 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
06/24/2016                   SMITH              TN   TRAINED SPOTTER

            A FEW TREES DOWN IN CARTHAGE

&&

EVENT NUMBER OHX1600638

21
Special weather statement, Jun 24, 12:26 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 AM CDT FRI JUN 24 2016

TNZ026-027-059-240615-
CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN-
1226 AM CDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN CHEATHAM
AND NORTHERN WILLIAMSON COUNTIES UNTIL 115 AM CDT...

AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BELLE MEADE...OR 8 MILES SOUTHEAST OF ASHLAND
CITY... MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...ASHLAND CITY...NASHVILLE...BRENTWOOD...LA VERGNE...
NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...LAKEWOOD...PEGRAM...BELLEVUE...FAIRVIEW...
ANTIOCH...BERRY HILL...BELLS BEND...PERCY PRIEST LAKE...
LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.

LAT...LON 3606 8656 3604 8656 3601 8661 3598 8661
      3597 8662 3595 8662 3587 8711 3612 8717
      3617 8717 3618 8715 3619 8716 3627 8666
TIME...MOT...LOC 0526Z 341DEG 27KT 3619 8694

21
Special weather statement, Jun 24, 12:29 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 AM CDT FRI JUN 24 2016

TNZ008-009-028>033-062>064-240630-
CANNON TN-TROUSDALE TN-DE KALB TN-OVERTON TN-MACON TN-SMITH TN-
SUMNER TN-WILSON TN-PUTNAM TN-RUTHERFORD TN-JACKSON TN-
1229 AM CDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN
RUTHERFORD...DE KALB...SOUTHEASTERN SUMNER...CANNON...TROUSDALE...
NORTHWESTERN PUTNAM...WEST CENTRAL OVERTON...WILSON...SOUTHERN MACON
AND JACKSON COUNTIES UNTIL 130 AM CDT...

AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS...WITH THE STRONGEST OF THE THUNDERSTORMS 7 MILES
SOUTH OF LEBANON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON
AREA ROADWAYS...AND POSSIBLY SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...SMITHVILLE...WOODBURY...CARTHAGE...GAINESBORO...
HARTSVILLE...MOUNT JULIET...WATERTOWN...BAXTER...GORDONSVILLE...
BELINDA CITY...WALTERHILL...RURAL HILL...HICKMAN...SOUTH CARTHAGE...
ALEXANDRIA...DOWELLTOWN...LIBERTY AND AUBURNTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3642 8552 3641 8550 3642 8549 3641 8534
      3567 8609 3610 8651 3649 8642
TIME...MOT...LOC 0525Z 316DEG 26KT 3611 8637

31
Special weather statement, Jun 24, 12:56 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CDT FRI JUN 24 2016

TNZ005>008-023>028-240645-
CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DAVIDSON TN-STEWART TN-
DICKSON TN-SUMNER TN-WILSON TN-HOUSTON TN-HUMPHREYS TN-
1256 AM CDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...DICKSON...
STEWART...CHEATHAM...SUMNER...NORTHWESTERN WILSON...HOUSTON...
MONTGOMERY AND HUMPHREYS COUNTIES UNTIL 145 AM CDT...

AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...WITH THE STRONGEST THUNDERSTORM CENTERED 7 MILES
NORTHWEST OF COOPERTOWN...OR 8 MILES WEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...GALLATIN...SPRINGFIELD...DICKSON...ASHLAND CITY...
WAVERLY...CAMDEN...DOVER...ERIN...NASHVILLE...MADISON...
HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...FOREST HILLS...OAK HILL AND COOPERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3666 8785 3663 8785 3664 8633 3620 8646
      3609 8678 3596 8802 3617 8792 3622 8795
      3631 8796 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 0554Z 318DEG 42KT 3651 8702

31
Special weather statement, Jun 24, 1:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 AM CDT FRI JUN 24 2016

TNZ062-063-075-077-240700-
CANNON TN-RUTHERFORD TN-COFFEE TN-BEDFORD TN-
113 AM CDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHWESTERN
CANNON...NORTHEASTERN BEDFORD AND NORTHERN COFFEE COUNTIES UNTIL 200
AM CDT...

AT 113 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SMYRNA...OR 10 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT
50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...MANCHESTER...SMYRNA...LA VERGNE...NOLENSVILLE...
WALTERHILL...SUMMITVILLE...CHRISTIANA...BRADYVILLE AND BEECHGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3542 8616 3587 8662 3590 8662 3592 8663
      3594 8662 3597 8662 3598 8661 3599 8662
      3601 8661 3608 8649 3606 8644 3563 8597
      3561 8595 3559 8595 3556 8593
TIME...MOT...LOC 0611Z 318DEG 49KT 3599 8647

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:33 PM CDTSpecial Weather StatementOHXClay, Pickett57 min
Jun 23, 10:08 PM CDTSpecial Weather StatementOHXSumner, Trousdale52 min
Jun 23, 10:26 PM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett49 min
Jun 24, 12:26 AM CDTSpecial Weather StatementOHXDavidson49 min
Jun 24, 12:29 AM CDTSpecial Weather StatementOHXCannon, DeKalb, Jackson, Smith, Trousdale, Wilson61 min
Jun 24, 12:36 AM CDTAreal Flood AdvisoryOHXJackson, Smith, Sumner, Trousdale, Wilson3 hr
Jun 24, 12:56 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more49 min
Jun 24, 1:43 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Montgomery, Robertson, Stewart3 hr
Jun 24, 1:52 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more38 min
Jun 24, 2:16 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Davidson, Rutherford, Warren and 2 more59 min
Jun 24, 4:24 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry51 min
Jun 24, 4:40 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry3 hr
Jun 24, 5:37 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Perry53 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.